Alert archive / Florida / Coastal Flood Statements in 2015

Coastal Flood Statement 2, NWS Key West, FL

September 26, 2015Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Sep 26, 2015, 3:24 AM EDT for Monroe County, Florida. It took effect at Sep 26, 2015, 4:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2015, 3:24 AM EDT (07:24 UTC)
In effect from
Sep 26, 2015, 4:00 AM EDT
Expired
Sep 26, 2015, 12:00 PM EDT
In force
8 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2015-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2015-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1143 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WHUS42 KKEY 260724
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
324 AM EDT SAT SEP 26 2015

FLZ076>078-261600-
/O.NEW.KKEY.CF.S.0002.150926T0800Z-150926T1600Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
324 AM EDT SAT SEP 26 2015

...MINOR COASTAL FLOODING POSSIBLE IN LOW-LYING AREAS THROUGH MID
   MORNING...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN
  COMBINATION WITH THE SPRING TIDES SHOULD LEAD TO MINOR COASTAL
  FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS THIS MORNING.

* TIMING...WATER LEVELS WILL RISE TO BETWEEN ONE HALF AND ONE FOOT
  ABOVE THE PREDICTED VALUES...ESPECIALLY DURING THE TIMES OF HIGH
  TIDE. THE TIMES OF HIGH TIDE RANGE WILL FROM 700 AM TO 800 AM THIS
  MORNING IN THE MIDDLE AND UPPER KEYS...TO BETWEEN 900 AM AND 930 AM
  IN THE LOWER KEYS.

* IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST
  ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME LOW-
  LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED.

$$

FUTTERMAN

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 26, 3:20 AM EDT, 4 minutes earlier.

Area forecast discussion, Sep 26, 3:20 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
320 AM EDT SAT SEP 26 2015

.DISCUSSION...IN THE MID AND UPPER LEVEL...(700-200 MB)...LATEST
AVAILABLE IR IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS 300
AM...ILLUSTRATE A EXPANSIVE DEEP MIDDLE AND UPPER TROUGH SITUATED
FROM THE OHIO VALLEY WESTWARD TO THE CENTRAL PLANS THENCE SOUTHWARDS
TO THE SOUTHERN MEXICAN GULF COAST. SOUTHEAST OF THAT...AN UPPER
RIDGE IS IN PLACE AT 250 MB OVER THE WESTERN CARIBBEAN SEA...BUT
WITH TROUGHING IN THE MIDDLE LEVELS REMAINING ACROSS SOUTH
FLORIDA...THE KEYS...DOWN TO CUBA AND THE CARIBBEAN SEA.

AT THE SURFACE AND THE THE LOWER TO MIDDLE LEVELS...AS OF 300 AM...A
STATIONARY TROUGH EXTENDS FROM A FEW HUNDRED MILES EAST OF THE
CAROLINAS WESTWARD TO GEORGIA. BROAD LOWER PRESSURE IS LOCATED FROM
THE YUCATAN PENINSULA INTO THE WESTERN CARIBBEAN SEA. LAST EVENINGS
00Z SOUNDING ILLUSTRATED A GENTLE AND VERY MOIST LOWER TO MID
TROPOSPHERE WITH EAST WINDS VEERING TO SOUTHWEST ABOVE 700 MB.

.CURRENTLY...SKIES ARE PARTLY CLOUDY ACROSS THE ISLANDS AND
ADJOINING WATERS OWING TO SOME MID AND UPPER CLOUDINESS. RADAR
DETECTS ONLY ISOLATED SHOWERS AND A FEW THUNDERSTORMS SURROUNDING
THE KEYS ISLAND CHAIN...WITH THE BULK OF THE ACTIVITY ACROSS THE
GULF WATERS AND WESTERN FLORIDA STRAITS. TEMPERATURES ACROSS THE
ISLANDS REMAIN IN THE LOWER 80S WITH DEWPOINTS IN THE UPPER 70S. C-
MAN STATIONS ALONG THE REEF ARE REGISTERING EAST TO SOUTHEAST WINDS
NEAR 10 KNOTS...BUT AN EARLIER ASCAT PASS REGISTERED 10 TO 15 KNOTS
IN THE CENTRAL AND WESTERN FLORIDA STRAITS.

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...WEAK RIDGING TO THE NORTH
OF THE KEYS WILL BE RESPONSIBLE FOR GENTLE EAST TO SOUTHEAST WINDS.
ALTHOUGH THE LOWER TO MID TROPOSPHERE REMAINS QUITE MOIST...WITH
MODEL FORECAST SOUNDINGS ILLUSTRATING PWAT BETWEEN 1.75 AND 2.00
INCHES...LITTLE LARGE SCALE FORCING IS AVAILABLE TO GENERATE LOW
CHANCE FOR POPS...AND THE LOWER TO MID LEVEL SOUTHEAST FLOW IS NOT
CONDUCIVE FOR THE MESOSCALE SHOWER MACHINE...SO ONLY ISOLATED POPS
WILL BE INSERTED IN THE GRIDS. BY TONIGHT AND DURING SUNDAY WINDS
WILL BEGINNING TO PICK UP IN RESPONSE TO MOVEMENT FARTHER NORTH OF
THE AFOREMENTIONED SURFACE TROUGH OVER THE WESTERN CARIBBEAN SEA.

THE SURFACE REFLECTION WILL DEEPEN A FEW MILLIBARS AS IT FORMS WELL
SOUTHWEST OF THE KEYS TONIGHT AND SUNDAY...WHICH WILL KEEP SLIGHTLY
ELEVATED CONFLUENT FLOW...DESPITE RIDGING TO THE NORTH OF THE KEYS.
THE TROUGH WILL DEVELOP INTO A LOW PRESSURE AS IT MOVE NORTHWARD
ACROSS THE SOUTHERN...THEN CENTRAL AND NORTHERN GULF DURING SUNDAY
NIGHT THRU MONDAY NIGHT. WINDS AND SEAS MAY BE HIGHER ACROSS THE
WESTERN WATERS...AND THE OFFSHORE GULF 20 TO 60 NM WEST OF MAINLAND
MONROE COUNTY. FOR NOW HAVE JUST INCREASED WIND TO NEAR 15
KNOTS...AS THE MODELS TEND TO UNDERDO THE SYNOPTIC GRADIENT WITH
THESE TYPE OF SYSTEMS. WILL MAINTAIN LOW CHANCES FOR SHOWERS AND
THUNDERSTORMS GIVEN THE THE LOWER LEVEL CONFLUENT FLOW INTO THIS
SYSTEM WILL BE COUNTERING SOME MIDDLE LEVEL DRYER AIR ASSOCIATED
WITH THE RIDGING WELL TO THE NORTH. DAYTIME HIGH TEMPERATURES WILL
REACH INTO THE UPPER 80S AND LOWS NEAR 80...EXCEPT 75 TO 80 IN
RAINSHOWERS AND STORMS.

THERE REMAINS A SET OF ASTRONOMICAL CIRCUMSTANCES ASSOCIATED WITH A
SUPERMOON EXPECTED BY SUNDAY EVENING...WHICH WILL CONTINUE TO LEAD
TO ELEVATED TIDES THROUGH THE REST OF THIS WEEKEND AND EARLY NEXT
WEEK. THEREFORE...RESIDENTS IN LOW LYING AREAS PRONE TO TIDAL
FLOODING WILL CONTINUE TO SEE WATER BUILDUP WHICH WILL OCCUR DURING
THE HIGHER HIGH TIDE OVER THE NEXT COUPLE OF DAYS.

&&

.LONG TERM...TUESDAY THROUGH FRIDAY...WEAK SURFACE TO MIDDLE LEVEL
RIDGING WILL SET UP OVER AND NORTH OF THE KEYS FOR THE BALANCE OF
THE WEEK. NEVERTHELESS THE LOWER TO MID TROPOSPHERE WILL REMAIN
QUITE MOIST AND BACKING LOWER TO MID TROPOSPHERIC WINDS WILL STILL
BE MORE FAVORABLE FOR MESOSCALE CLOUD LINES...AND SHOWERS AND
THUNDERSTORMS. FOR NOW WILL MAINTAIN LOW CHANCES FOR POPS AS WE
ENTER THE CLIMATOLOGICAL LAST FULL MONTH OF THE WET SEASON.

&&

.MARINE...GENTLE EAST TO SOUTHEAST WINDS WILL CONTINUE TODAY AND
TONIGHT. WINDS WILL INCREASE A BIT MORE AND SEAS WILL BUILD IN
RESPONSE TO LOWER PRESSURE MOVING BY TO THE WEST OF THE KEY BETWEEN
SUNDAY AND MONDAY NIGHT. MODERATE BREEZES WILL BE LIKELY ACROSS A
GOOD PORTION OF THE WATERS...HOWEVER...MODERATE TO FRESH OR EVEN
FRESH BREEZES MAY DEVELOP ACROSS THE FLORIDA STRAITS AND OFFSHORE
GULF WATERS IN RESPONSE TO AN INCREASED GRADIENT. NOT ENOUGH
CONFIDENCE YET FOR THE STRONGER WINDS TO INCLUDE CAUTIONARY WORDING
YET FOR THESE PERIODS SO WILL NEED TO MONITOR MORE CLOSELY. MARINERS
SHOULD FOLLOW THE MARINE FORECAST MORE CLOSELY SUNDAY THRU MONDAY IF
THEY HAVE PLANS TO VENTURE OUT. ANY ELEVATED SEAS ON MONDAY NIGHT
WOULD LET DOWN APPRECIABLY BY TUESDAY.

&&

.AVIATION...UNTIL 00Z/27TH...OUTSIDE OF A BRIEF MVFR ENCOUNTER...VFR
CONDITIONS WILL PREDOMINATE AT THE KEY WEST AND MARATHON TERMINALS.
EAST TO SOUTHEAST WINDS OF 10 KNOTS OR LESS CAN BE EXPECTED AT THE
ISLAND AIRPORTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  88  80  88  82 / 30 30 30 30
MARATHON  90  80  90  82 / 30 30 30 30

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........FUTTERMAN
AVIATION/NOWCASTS.....APA

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Sep 25, 5:29 AM EDT, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
529 AM EDT FRI SEP 25 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-261000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
529 AM EDT FRI SEP 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

MINOR COASTAL FLOODING IS EXPECTED THIS MORNING IN LOW LYING AREAS
ACROSS THE FLORIDA KEYS.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MINOR COASTAL FLOODING IS POSSIBLE AGAIN IN LOW LYING AREAS
THROUGHOUT THE KEYS ISLAND CHAIN SATURDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FUTTERMAN

Nearby

Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.